MAUDE Adverse Event Report: COOK IRELAND LTD ZILVER PTX 35 DRUG-ELUTING STENT; NIU STENT, SUPERFICIAL FEMORAL ARTERY, DRUG-ELUTING

COOK IRELAND LTD ZILVER PTX 35 DRUG-ELUTING STENT; NIU STENT, SUPERFICIAL FEMORAL ARTERY, DRUG-ELUTING
Model Number G38482
Medical Device Problem Codes Fracture (1260); Improper or Incorrect Procedure or Method (2017); Structural Problem (2506)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/16/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Pma/510(k) # p100022/s014.Investigation is still pending, a follow up mdr will be submitted to include the investigation conclusions.
 
Event or Problem Description
As reported to customer relations via phone conversation "the stent was implant and looked great upon implantation.Today, the patient was brought back in for the stent to placed in the other leg.However, image review the stent that was already placed ((b)(6)2022) had completely separated into two pieces." note: the separated stent is being left in the patient at this point.The physician will be performing an ultrasound (to confirm flow / and possible 'bridging stent' placement - to ensure flow) to decide the best form of subsequent action.Did any unintended section of the device remain inside the patient¿s body? no.Please describe the object and how it was retrieved: did the patient experience a delay or require any additional procedure due to this occurrence? not at this time.Please specify delay or any additional procedure(s) and provide details: has the complainant reported any adverse effects on the patient due to this occurrence? none reported to the dm.Has the complainant reported that the product caused or contributed to the adverse effects? none reported to the dm.Please specify adverse effects and provide details.Prefix ziv6-ptx/zisv6-ptx 3.60 are images (e.G.Angiography, us etc.) of the device and/or procedure available? yes.3.61 was the device flushed before the procedure, as per ifu? yes.3.62 were there any issues with flushing of the device? no.3.63 details of the access sheath used (name, fr size,length)? n/a.3.64 details of the wire guide used (name, diameter, hyrdophyllic)? n/a.3.65 what approach was used to access the target site? contralateral, ipsilateral, antegrade, retrograde, other - n/a.Please specify for other: if contralateral, was the bifurcation angle steep? n/a.3.66 what was the target location for the stent? sfa.3.67 what artery was the stent placed in? proximal sfa, mid sfa, distal sfa, at the ostium of the profunda, p1 (proximal popliteal), other distal sfa.Please specify for other: 3.68 was the wire guide removed from the patient prior to advancing the delivery system? n/a.3.69 if removed, was the wire guide wiped prior to advancement of the delivery system? n/a.3.70 did the stent delivery system cross the target location? n/a.3.71 was pre-dilation performed ahead of placement of the stent? yes.3.72 was the patient¿s anatomy difficult or altered? previous bypass, tortuous, calcified, altered, other n/a.If other, please specify: 3.73 was resistance encountered when advancing the wire guide? n/a.3.74 was resistance encountered when advancing the delivery system to the target location? n/a.3.75 was resistance encountered when deploying the stent? n/a.3.76 how did the physician deal with any resistance encountered? n/a.3.77 was the stent fully deployed in the patient before removing the delivery system? yes.3.78 after deployment did the stent show signs of any of the following: compression, fracture, deformation, constraint, elongation, other n/a.If other, please specify: 3.79 was post-dilation performed after the placement of the stent? yes.3.80 did any portion of the device break off? no.If yes, please state what part: 3.81 when did the device break? after placement.3.82 thumbwheel only ¿ was the distal end of the stability sheath inside the access sheath? yes.3.83 thumbwheel only ¿ was the retraction sheet being held during deployment.N/a.3.84 did the thumbwheel spin freely or rotate without stent release or without retracting the stent retraction sheath? no.If yes, was the stent partially deployed? n/a.If yes, was the partially deployed stent removed with the delivery system or was it deployed in the patient? n/a.3.85 if removed, did any part of the stent fracture during removal of the delivery system? no.3.86 was the delivery system kinked or twisted during advancement or deployment? no.3.87 please advise if and when any damage was observed on the.3.87.1 wireguide n/a, yes, no prior to use, during use, post procedure.3.87.2 delivery system n/a, yes, no.Prior to use, during use, post procedure.If yes, please specify (e.G.Kinked or twisted): 3.88 what intervention (if any) was required see above.3.89 was the secondary intervention performed during the same procedure as the device failure or was it scheduled for another day has not happened yet.3.90 were any other defects (other than the complaint issue) observed on the delivery system prior to return (e.G.Kink)? no and this is not being returned.Please specify if yes.
 
Event or Problem Description
Supplemental report is being submitted due to the imaging review received on 06-jul-2022: impression 1.The complaint of stent fracture one month post implantation is confirmed.The fracture was a type iii fracture.Lengthening of the sfa segment in which the stent was implanted pulled the stent into two pieces.2.The stent was implanted with the knee flexed 90 degrees.This shortened the sfa segment in which the stent was implanted relative to the extended position.
 
Additional Manufacturer Narrative
Investigation is still pending, a follow up mdr will be submitted to include the investigation conclusions.
 
Event or Problem Description
Supplemental report is being submitted due to confirmation of user error on 24-oct- and completion of the investigation on 14-nov-22.
 
Additional Manufacturer Narrative
Pma/510(k) # p100022/s014.Device evaluation: the zisv6-35-125-6-120-ptx device of lot number c1892648 involved in this complaint was implanted in the patient and was not available for evaluation.With the information provided, a document-based investigation was conducted.Document review: prior to distribution all devices are subjected to a visual inspection and functional inspection to ensure device integrity a review of the manufacturing records did not reveal any discrepancies that could have contributed to this complaint issue.The review of relevant manufacturing records confirms the failure mode has not previously occurred for this work order.It should be noted that instructions for use (ifu0118) states the following: ¿determine the proper stent size after complete diagnostic evaluation.The stent deployment must be performed under fluoroscopic control.Measure the length of the target lesion to determine the length of the stent required.Allow for the proximal and distal aspects of the stent to cover the entire target area¿¿¿.Measure the diameter of the reference vessel (proximal and distal to the lesion) and use the largest reference diameter as your basis for choosing the appropriate stent size¿.There is evidence to suggest that the customer did not follow the ifu.From the information received, it is known that the stent was implanted when the knee was flexed to 90 degrees.Flexion during measurement and implantation made the target location requiring stenting shorter than in the walking position.Therefore, a 120mm length stent was implanted instead of a 140mm length.Image review: images were provided to support the complaint investigation.They were reviewed through cook research inc.(cri) and the following comments were provided by the independent reviewer.Impression: the complaint of stent fracture one month post implantation is confirmed.The fracture was a type iii fracture.Lengthening of the sfa segment in which the stent was implanted pulled the stent into two pieces.The stent was implanted with the knee flexed 90 degrees.This shortened the sfa segment in which the stent was implanted relative to the extended position.Root cause review: a definitive root cause was attributed to the stent been implanted with the knee flexed 90 degrees.As per image review, this shortened the sfa segment in which the stent was implanted relative to the extended position.Flexion during measurement and implantation made the target location requiring stenting shorter than in the walking position.Therefore a 120mm length stent was implanted instead of a 140mm length.Summary : complaint of stent fracture one month post implantation is confirmed as the failure was verified in the images.The fracture was a type iii fracture.Lengthening of the sfa segment in which the stent was implanted pulled the stent into two pieces.According to the initial reporter, the separated stent is being left in the patient at this point.The physician will be performing an ultrasound (to confirm flow / and possible 'bridging stent' placement to ensure flow) to decide the best form of subsequent action.Complaints of this nature will continue to be monitored for potential emerging trends.

Brand Name
ZILVER PTX 35 DRUG-ELUTING STENT
Common Device Name
NIU STENT, SUPERFICIAL FEMORAL ARTERY, DRUG-ELUTING
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
limerick
Manufacturer (Section G)
COOK IRELAND LTD
o halloran road
national technology park
limerick
Manufacturer Contact
sinead o'leary
o halloran road
national technology park
limerick 
MDR Report Key14084428
Report Number3001845648-2022-00218
Device Sequence Number12081490
Product Code NIU
UDI-Device Identifier10827002384825
UDI-Public(01)10827002384825(17)231004(10)C1892648
Combination Product (Y/N)Y
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
P100022
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/24/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/04/2023
Device Model NumberG38482
Device Catalogue NumberZISV6-35-125-6-120-PTX
Device Lot NumberC1892648
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Distributor Facility Aware Date03/16/2022
Event Location Hospital
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/18/2022
Supplement Date Received by Manufacturer03/18/2022
03/18/2022
Initial Report FDA Received Date04/12/2022
Supplement Report FDA Received Date08/04/2022
11/21/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured12/01/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age60 YR
Patient SexMale